Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front carrying copious moisture from the Pacific moved into Southest Oregon spreading heavy snow over parts of Northern Harney County impacting the U.S. Highway 20 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 24, 8:34 AM PST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 24, 8:34 AM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
934 AM MST TUE JAN 24 2012
.SHORT TERM...LATEST NORTH PACIFIC STORM ON ITS WAY IN...PCPN
STARTING IN OREGON ZONES MID-DAY AND IDAHO ZONES LATE TODAY OR
THIS EVENING...WITH THE PCPN SHIELD MOVING TOWARD THE ESE AND
SETTLING OVER OUR SRN ZONES WEDNESDAY. NAM AND GFS BUFR
SOUNDINGS STILL INDICATING FREEZING RAIN AND/OR SLEET IN BAKER
COUNTY FOR UP TO 4 HOURS THIS EVENING AFTER SEVERAL INCHES OF
NEW SNOW DEPENDING ON ELEVATION...AND THEN LIGHT RAIN ALL THE
WAY UP TO 7500 FEET. MAIN PCPN DUE TO A STRONG WARM FRONT
RAISING SNOW LEVEL SHARPLY THIS EVENING. MODEL SOUNDINGS ALSO
INDICATE BRIEF FREEZING RAIN IN OTHER MOUNTAIN ZONES DURING THE
CHANGEOVER FROM SNOW TO RAIN...BUT ONLY IN BAKER COUNTY AND THE
UPPER WEISER AREA IS THE FREEZING RAIN/SLEET EXPECTED TO LAST
MORE THAN AN HOUR OR SO. NEW 12Z MODEL DATA INDICATE PCPN
DECREASING AFTER 06Z TONIGHT. WINTER WX ADVISORY WILL PROBABLY
BE CONTINUED IN BAKER COUNTY AND THE UPPER WEISER RIVER AREA BUT
WITH LESS SNOW ACCUMULATION...FINAL DECISION AND UPDATED FORECASTS
AVAILABLE BY 1030 AM MST.
&&
.AVIATION...MVFR WITH AREAS OF IFR IN SNOW WILL DEVELOP AFTER 18Z
TODAY....BEGINNING IN SE OREGON...AND MOVING INTO SW IDAHO BY LATE
AFTERNOON. LOWER VALLEYS WILL BE VFR-MVFR WITH PATCHY IFR IN ALL
RAIN AFTER 00Z WEDNESDAY. KBKE AND KBNO WILL BEGIN AS ALL SNOW AFTER
19Z. KBNO MAY HAVE A BRIEF PERIOD OF FREEZING RAIN BEFORE
TRANSITIONING TO ALL RAIN BY 00Z...WHILE AT KBKE FREEZING RAIN
WILL BE POSSIBLE FROM 02Z-06Z WEDNESDAY. SOUTHERLY OR SOUTHEASTERLY
SURFACE WINDS WILL AVERAGE 15 KTS. WESTERLY WINDS ALOFT 40-60 KTS AT
10K FT MSL.
&&
.PREV DISCUSSION...
TODAY THROUGH WEDNESDAY...COLD AIR WILL BE IN PLACE ACROSS MUCH OF
SE OREGON AND SW IDAHO AHEAD OF A WARM FRONT THAT WILL BRING
MODERATE SNOW ACROSS THE NORTHERN ZONES FROM BAKER COUNTY THROUGH
THE UPPER WEISER BASIN AND THE WEST CENTRAL AND BOISE MOUNTAINS.
SOME LIGHT SNOW ACCUMULATION IS EVEN EXPECTED TONIGHT ACROSS THE
FOOTHILLS IN THE NORTH PART OF THE TREASURE AND MAGIC VALLEYS. LIGHT
WINDS WILL INCREASE AS THE WARM FRONT NEARS...WITH GUSTS TO 35 MPH
THIS AFTERNOON /EVENING IN WINDIER SPOTS. WARM AIR WILL FLOW IN ON
THESE WINDS WITH SIGNIFICANT WARMING ALOFT AS WELL SO THERE IS A
CHANCE OF FREEZING RAIN IN SHELTERED SPOTS OF BAKER COUNTY AND THE
UPPER WEISER BASIN. A WINTER WEATHER ADVISORY FOR SNOW AND A CHANCE
OF FREEZING RAIN HAS BEEN HOISTED FOR THAT. ZONAL FLOW WITH SNOW
SHOWERS FAVORING THE MOUNTAINS WEDNESDAY WILL ALSO FEATURE SLIGHTLY
ABOVE NORMAL TEMPERATURES.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...VERY MOIST ZONAL FLOW
WILL CONTINUE THROUGH THURSDAY. SOME DISAGREEMENT BETWEEN THE MODELS
IN TIMING OF THURSDAYS SYSTEM. NAM AND GFS IN GOOD AGREEMENT WITH
LATER TIMING /LATE THURSDAY-EARLY FRIDAY/ VERSUS THE ECMWF TIMING OF
EARLY THURSDAY. HOWEVER...ALL MODELS SHOWING SIGNIFICANT
PRECIPITATION ACROSS THE CWA THURSDAY. SNOW LEVELS WILL REMAIN ABOVE
VALLEY FLOORS...RANGING FROM ABOUT 5500 FEET IN THE NORTH TO 7500
FEET ALONG THE NEVADA BORDER. QPF AMOUNTS WILL BE
SUBSTANTIAL...RANGING FROM A QUARTER TO HALF INCH IN THE VALLEYS
WITH UP TO AN INCH IN THE MOUNTAINS...WHICH WILL AMOUNT TO ANOTHER
6-12 INCHES IN THE BOISE/WEST CENTRAL MTNS ABOVE 6500 FEET. NO
WINTER WEATHER HEADLINES ARE ANTICIPATED AT THIS TIME ALTHOUGH THE
FLOODING SITUATION WILL NEED TO BE MONITORED. AFTER THURSDAY...THE
PATTERN SHIFTS TO A DRIER AND COOLER WEST-NORTHWEST FLOW WITH A
CHANCE OF SHOWERS IN THE NORTH AND TEMPERATURES CLOSER TO NORMAL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM NOON TODAY TO 3 AM MST WEDNESDAY
IDZ033.
OR...WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 2 AM PST
WEDNESDAY ORZ062.
&&
WEATHER.GOV/BOISE
DISCUSSION...LC
AVIATION.....BB
PREV SHORT TERM...VM
PREV LONG TERM....JDSHazardous weather outlook, Jan 24, 3:50 AM PST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
450 AM MST TUE JAN 24 2012
IDZ011-013-033-ORZ062-251200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER-
BAKER COUNTY-
450 AM MST TUE JAN 24 2012 /350 AM PST TUE JAN 24 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
LIGHT TO MODERATE SNOW WILL SPREAD INTO BAKER COUNTY LATE THIS
MORNING AND ACROSS SOUTHWEST IDAHO NORTH AND EAST OF BOISE
TONIGHT. THERE IS A CHANCE OF FREEZING RAIN AS WELL. SNOW WILL
DIMINISH ACROSS THE VALLEYS AND BAKER COUNTY EARLY WEDNESDAY WHILE
SNOW SHOWERS SLOWLY DIMINISH IN THE MOUNTAINS WEDNESDAY. SEE
BOIWSWBOI FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER MOIST PACIFIC WEATHER SYSTEM WILL CROSS THE REGION LATE
THURSDAY TO EARLY FRIDAY...POSSIBLY SOONER. THE COMBINATION OF
SNOW TONIGHT AND MILDER RAIN EVENTS EARLY WEDNESDAY AND AGAIN
THURSDAY NIGHT WILL PRODUCE SIGNIFICANT SNOW ABOVE 6000 TO 7000
FEET AND COPIOUS RAINFALL BELOW 5500 FEET WEDNESDAY AFTERNOON
THROUGH EARLY FRIDAY. THIS SITUATION WILL BE MONITORED FOR
HYDROLOGY/RIVER CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ012-014-016-ORZ064-251200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR-
450 AM MST TUE JAN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF
FREEZING RAIN FOR THE OREGON LOWER TREASURE VALLEY TONIGHT. LIGHT
SNOW IS POSSIBLE IN THE FOOTHILLS MAINLY NORTH OF THE SNAKE RIVER
LATE TONIGHT INTO EARLY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ015-028>030-ORZ061-063-251200-
SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
450 AM MST TUE JAN 24 2012 /350 AM PST TUE JAN 24 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Snow, Harney
- When
- January 24, 10:00 AM PST to 10:00 PM PST
- Where
- Harney forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.064, -118.968 (the zone’s center; the record gives no point)
Trained observers and spotters reported five inches of new snow around Burns and eight inches at Drewsey.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, January 24 to 25, 20122 deaths · $411,000 · 87 kt wind · 21 events
- Tornadoes and Flash Flooding in Texas, January 24 to 25, 2012$85,000 · EF1 · 20 events
- High Wind and Strong Wind in Washington, January 24, 2012$30,000 · 52 kt wind · 5 events
- High Wind in Montana, January 24 to 25, 201271 kt wind · 18 events
- High Wind in Montana, January 24 to 26, 201275 kt wind · 12 events
- Dense Fog in Virginia, January 24, 201211 events
- High Wind in Wyoming, January 24 to 25, 201283 kt wind · 5 events
- High Wind in Oregon, January 24, 201258 kt wind · 2 events
- Flooding in Kentucky, January 24 to 31, 20122 events
- Hail in Texas, January 24, 20120.75 in hail · 2 events
- Heavy Snow in Washington, January 24 to 25, 20121 event
- High Wind in Oregon, January 24 to 25, 201259 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362399.